ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT: 20GA X 5IN (12 CM); WIRE, GUIDE, CATHETER
Back to Search Results |
| Catalog Number |
ASK-04510-EHP1 |
| Medical Device Problem Code |
Unraveled Material (1664)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that " the intensivist was placing an arterial line using a guidewire from a kit, when the intensivist went to adjust the guidewire after it had already been punctured into the patient, and it became stuck.The intensivist was unable to move guidewire, had to pull out guidewire and needle, where it became stuck again, everything becoming uncoiled ".A new kit was used.There was no patient harm or injury.The patient's current condition is unknown at this time.Associated mdr numbers include: 9680794-2025-00866.
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one introducer needle, one guidewire, and one lidstock for evaluation.Signs of use in the form of biological material were observed.The guidewire was returned stuck inside the introducer needle due to a buildup of biological material.Moderate force was used to dislodge the guidewire from the needle.Visual analysis revealed the coil wire had unraveled from the proximal end of the guidewire.The exposed proximal core wire tip was tapered at the point of separation.Microscopic examination confirmed the distal weld was full and intact.The proximal weld was full and with a portion of the core wire still attached.No defects or anomalies were observed on the returned introducer needle.The overall length of the core wire measured 353 mm , which is within the specification of 350 mm - 355.6 mm per guidewire product drawing; therefore, no pieces of the core wire appear to be missing.The outer diameter of the guidewire measured.619 mm, which is within the outer diameter specification of.610 mm -.635 mm per guidewire product drawing.The inner diameter of the 20 ga introducer needle cannula measured 0.027", which is within the specification limits of 0.0270" - 0.0285" per the cannula product drawing.The returned introducer needle was cleared of buildup and a lab inventory guidewire (.025" diameter) was advanced through the needle.The guidewire passed with little to no resistance.Performed per ifu statement "insert tip of guidewire through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle)." functional inspection of the guidewire could not be performed due to the damage.A manual tug test confirmed distal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit warns the user, "precaution: maintain firm grip on guidewire at all times," and "precaution: use care when removing guidewire.If resistance is encountered , remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire." the report of an unraveled guidewire was confirmed through complaint investigation of the returned sample.Visual analysis revealed the coil wire had unraveled from the proximal end of the guidewire.A device history record review was performed, and no relevant findings were identified.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.0 - 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 1.1 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guidewire damage.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances and because the damage was observed during use , unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description